Side effects?

A board to discuss the Multiple Sclerosis modifying drug Avonex

Side effects?

Postby majorka » Sat Oct 29, 2011 2:06 pm

Hi,
I've been on Avonex for 4 months. After shot, every Saturday I feel terrible, like a bus hit me. I don't have any strentgth to get up from my bed. And all Saturday I have big numbness in my right hand (like relapse). I can't to use this hand. I can't hold a pen.
But on Sunday I feel good and my right hand is good.
I don't know what thinking about my right hand which is bad all day after shot. I'm worsening that one day maybe I will wake up on Sunday and my right hand won't be good.
majorka
Newbie
 
Posts: 3
Joined: Fri Oct 14, 2011 11:55 am

Advertisement

Re: Side effects?

Postby NHE » Sat Oct 29, 2011 4:22 pm

Hi Majorka,
I also suffered through pretty bad side effects with Avonex. Are you taking anything to help counteract them? I found that ibuprofen tends to work better than the acetominophen that Biogen recommends. Try 400 mg at the time of your shot and then another 400 mg every 4-6 hours afterwards as needed. If your stomach is sensitive to ibuprofen, then try taking it with a bit of food.

NHE
User avatar
NHE
Volunteer Moderator
 
Posts: 3330
Joined: Sat Nov 20, 2004 4:00 pm

Re: Side effects?

Postby majorka » Mon Oct 31, 2011 1:49 am

Hi NHE,
I always take ibuprofen (400 mg) or acetominophen (1000 mg). For me ibuprofen works better than acetominophen but neither of them don't give me 100% free side effects. Unfortunately I started having a big stomach ache a few days later after shot. Sometimes half day I can't eat anything. I tried taking ibuprofen with some food and tried drinking something to protect my stomach but steel I've had pain in my stomach. So now I'm taking only acetominophen.

Are you still taking Avonex? Do you feel/think that Avonex work good for you? I'm thinking about stop Avonex. I hate this side effects. I'm 34 years old.
majorka
Newbie
 
Posts: 3
Joined: Fri Oct 14, 2011 11:55 am

Re: Side effects?

Postby NHE » Mon Oct 31, 2011 2:20 am

majorka wrote:Hi NHE,
I always take ibuprofen (400 mg) or acetominophen (1000 mg). For me ibuprofen works better than acetominophen but neither of them don't give me 100% free side effects. Unfortunately I started having a big stomach ache a few days later after shot. Sometimes half day I can't eat anything. I tried taking ibuprofen with some food and tried drinking something to protect my stomach but steel I've had pain in my stomach. So now I'm taking only acetominophen.


Some people find that naproxen to be helpful. Have you ever tried that? In the states it's sold under the brand name Aleve.

Are you still taking Avonex?


No.

Do you feel/think that Avonex work good for you?


That's unknown. I was on it for 10 years. The last couple of those years I was progressing. I stopped in Sept 2010. My progression appears to have accelerated though I don't know if this would have happened anyway.

I'm thinking about stop Avonex. I hate this side effects. I'm 34 years old.


What time of day do you take your shot? It may seem a bit counterintuitive, but I found the side effects easier to deal with if I took my shot mid day around noon rather than in the evening. I always had difficulty "sleeping through the side effects" as it seemed that my body did not thermoregulate well sleeping on Avonex, i.e., I had lots of fevers and chills. By taking the shot mid day I found that I slept better.

NHE
User avatar
NHE
Volunteer Moderator
 
Posts: 3330
Joined: Sat Nov 20, 2004 4:00 pm

Re: Side effects?

Postby majorka » Tue Nov 01, 2011 4:05 am

Once I tried naproxen but I don't rememeber how naproxen works for me. Next time I will take Aleve. I always take shot on Friday evening (7-9 pm.). My nights are bad. Fewers and chills wake me up and I must take drugs. Next time I will take shot on Saturday afternoon and I will see what happens.
Last time when I had shot, I felt the same strong side effects like while I was taking my second or third shot of Avonex.
You took Avonex 10 years. It is a lot of time.
Can I ask you how old you are?
Thank you for you help.
majorka
Newbie
 
Posts: 3
Joined: Fri Oct 14, 2011 11:55 am

Re: Side effects?

Postby Ute » Sat Nov 12, 2011 4:42 am

I've been on Avonex for 8 years now.
I take my shot before bedtime on Sat. Right before a shot a take ibuprofen 200mg, 2 pills and that's it. I have been taking ibuprofen for quite some time now since I quit taking tylenol long time ago. Plenty of water and peeing comes along the next day.
I am 31 and 155 lbs.

V.
Contra spem spero
Ute
Getting to Know You...
 
Posts: 15
Joined: Wed Nov 09, 2011 1:02 pm

Re: Side effects?

Postby fordtaurus2000 » Mon Nov 14, 2011 2:50 pm

I take my shot usually on Sunday night. Before I take the shot, I take 3 Tynol PM. I found if I dont take that, I have a hard time sleeping and everything hurts. When I wake up I take some Back and body Excerdin. That helps with that ran over by a bus feeling.
User avatar
fordtaurus2000
Newbie
 
Posts: 3
Joined: Sat Feb 26, 2011 4:00 pm

Re: Side effects?

Postby Yash » Fri Dec 16, 2011 12:00 am

When i starte with avonex, ihad an onset of optic neuritis which subsided by itself, the theerapy was going on good only for first 2 or 3 doses i had to take take crocin but not after only till i caught common cold after which i had to tke crocin pain reliever after every saturday interferon dose. So, even after my cold was no more i had to take crocin. The experience after each dose was reallly bad, i used to start shivering after2 hrs of medication, then later in morning back ache, head ache, always feeling fatigued for 1 & 1/2 day then things came to noraml. I had started avonex in nov. 2009 and ended it in 17 sept. 2011.
Expect for the worst & Least might happen !!
-All these years living with MS has actually made me forget how well i earlier was !! I'am not 100% nor 99% thats what i always feel, but just moving on.
Dec 14, 2011
Yash
Getting to Know You...
 
Posts: 24
Joined: Tue Dec 13, 2011 9:49 pm

Re: Side effects?

Postby NHE » Fri Dec 16, 2011 12:43 am

Yash wrote:When i starte with avonex, ihad an onset of optic neuritis which subsided by itself, the theerapy was going on good only for first 2 or 3 doses i had to take take crocin but not after only till i caught common cold after which i had to tke crocin pain reliever after every saturday interferon dose. So, even after my cold was no more i had to take crocin. The experience after each dose was reallly bad, i used to start shivering after2 hrs of medication, then later in morning back ache, head ache, always feeling fatigued for 1 & 1/2 day then things came to noraml. I had started avonex in nov. 2009 and ended it in 17 sept. 2011.


The only crocin that I'm familiar with is a carotenoid pigment found in saffron. Is this the same crocin that you are referring to? Just curious, how much did you take?

NHE
User avatar
NHE
Volunteer Moderator
 
Posts: 3330
Joined: Sat Nov 20, 2004 4:00 pm

Re: Side effects?

Postby Yash » Fri Dec 16, 2011 4:41 am

NHE wrote:
Yash wrote:When i starte with avonex, ihad an onset of optic neuritis which subsided by itself, the theerapy was going on good only for first 2 or 3 doses i had to take take crocin but not after only till i caught common cold after which i had to tke crocin pain reliever after every saturday interferon dose. So, even after my cold was no more i had to take crocin. The experience after each dose was reallly bad, i used to start shivering after2 hrs of medication, then later in morning back ache, head ache, always feeling fatigued for 1 & 1/2 day then things came to noraml. I had started avonex in nov. 2009 and ended it in 17 sept. 2011.


The only crocin that I'm familiar with is a carotenoid pigment found in saffron. Is this the same crocin that you are referring to? Just curious, how much did you take?

NHE



No, actually Crocin is having the same paracetamol like others. Its only the brand name in India, widely used as a pain reliever like you have Tylenol in america, canada. I used to take only 1 tablet after the medication, even then small amount of sivering, etc still happened which was somehow tolerated. :peace:
Expect for the worst & Least might happen !!
-All these years living with MS has actually made me forget how well i earlier was !! I'am not 100% nor 99% thats what i always feel, but just moving on.
Dec 14, 2011
Yash
Getting to Know You...
 
Posts: 24
Joined: Tue Dec 13, 2011 9:49 pm

Re: Side effects?

Postby NHE » Fri Dec 16, 2011 4:17 pm

Yash wrote:No, actually Crocin is having the same paracetamol like others. Its only the brand name in India, widely used as a pain reliever like you have Tylenol in america, canada. I used to take only 1 tablet after the medication, even then small amount of sivering, etc still happened which was somehow tolerated. :peace:


OK. Thanks for letting me know. I was starting to think that there might be an alternative source for the other crocin from saffron.

By the way, many people have found that ibuprofen blocks the side effects from Avonex better than paracetamol (acetaminophen). Try 400 mg at the time of your shot and another 200 or 400 mg about 5-6 hours later as needed.

NHE
User avatar
NHE
Volunteer Moderator
 
Posts: 3330
Joined: Sat Nov 20, 2004 4:00 pm


Return to Avonex

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service